top of page
  • khusheena

Sushant suicide or Death by Depression Meds??


Gone too soon…


The minute the news came on Sunday of Sushant Singh Rajput’s suicide, my heart and mind went “not again.. those meds”…

I am making a bold statement but i sincerely believe he was a victim of psychiatric treatment model that uses harmful drugs to treat what can be easily overcome with a lot of support (emotional, mental,physical and spiritual) – and if not friends and family, through psychotherapy, not psychiatry.

I’ve been kind of tracking ‘suicide news’ since many years. A small article here and a big one there (depending on how known or unknown the person was) and each time that mostly overlooked line — “he/she was being treated for depression” at the end of the article would make me mad.

I want to shout out at people CAN’T YOU SEE HOW THESE DRUGS ARE KILLING INSTEAD OF HELPING THE PERSON SUFFERING FROM DEPRESSION?!!

ZOLOFT, PROZAC.. PAXIL, CELEXA, WELLBUTRIN…u name them they have the same horrible side effects that defeat the very purpose for which they are recommended.

There’s tons of research that shows that Prozac, Wellbrutin, Zoloft and other drugs like it used for treating depression are making healthy people with no history of mental illness feel suicidal.

Not just research, even the FDA in many countries have acknowledged this and since long issued a “black-box” label warning. A black box warning or boxed statement warning is the most serious warning that can be issued by the FDA, without withdrawing the medication.

My thinking is – if they think teenage brains are more susceptible to the effects of these drugs, why not adult brains?

This is on the FDA site as a Guide for use of Wellbutrin an antidepressant that’s approved to treat major depressive disorder, seasonal affective disorder, and to help with quitting smoking. It’s also prescribed off-label to treat conditions like ADHD and bipolar disorder.

The key point to note in all these ‘subtle’ warnings is that they clearly say it but our doctors don’t tell you and you don’t find out more about this life threatening meds. I mean most ‘patients’ trust the doctors (Psychiatrists in this case) and would never think the antidepressant med would actually cause the suicidal thoughts they probably had less before they started treatment!

So what is actually happening when a person takes these meds? After all increasing levels of serotonin within the brain is a good thing, right?

WRONG !

For this you need to understand what these meds DO chemically.

Be patient here and READ !

What happens in layman’s terms is SSRIs increase serotonin only on the synapse level, and that is temporary, altering the brain at least long term and maybe permanently in some cases.

After some time the serotonin-sending function actually becomes depleted because of the very medication intended to increase it. these drugs stop working effectively after a time. (and the reason why psychiatrists will keep you on these drugs for years on end with no permanent cure in the depression).

“The re-uptake-inhibiting process that SSRIs use to increase serotonin levels in the brain is at the heart of why SSRIs are so difficult to quit. By blocking serotonin receptors on Sending neurons, the natural send-receive synergy has been interrupted, and as a result the brain becomes chemically dependent upon the drug to maintain consistent levels of serotonin. As the brain becomes accustomed to the drug, it no longer resorts to its normal function of producing or regulating serotonin and no longer functions with the normal cycle of sending, receiving and recycling of serotonin.”

Then if the patient of his own will or even with the knowledge of his doctor, stops taking the meds., since the SSRI chemical is removed from the now-altered brain, the levels of serotonin fluctuate greatly in the neurotransmitters.

THIS is the point of DANGER and the point where the person experiences mood swings, uncontrollable emotions –“ a cascade of extreme emotional and physical symptoms that include debilitating depression, anxiety, panic, rage, confusion, agitation, crying spells, insomnia, memory loss, general aches, headaches and heart palpitations. These symptoms can feel quite unmanageable and so intense that you become hopeless in the face of them and see no way out. The electrical impulses in the brain are going haywire and the result is that the standard mechanism used to control emotions is no longer functioning appropriately.

This withdrawal triggers the mind to respond more viscerally and in a way completely disconnected from normal thought processes and standard restraints. Uncontrollable rage springs fully formed in the mind and propels itself toward an unsuspecting target, as if an external force has hijacked that person’s personality, as indeed it has.

There is a big movement against the use of SSRIs (Selective Serotonin Reuptake Inhibitors) in the world but its a tough battle as there is great money at stake both for the Pharmas that produce these meds and clearly FDA is involved too hence they keep putting statements like:

– Stopping an antidepressant medicine suddenly can cause other symptoms.

–  If you, your family member, or your caregiver notice agitation, hostility, depression, or changes in thinking or behavior that are not typical for you, or you have any of the following symptoms, call your healthcare provider right away:

• thoughts about suicide or dying            • an extreme increase in activity and                                                                                                              talking (mania)

• attempts to commit suicide                    • abnormal thoughts or sensations

• new or worse depression                         • seeing or hearing things that are not  there

• new or worse anxiety                                    (hallucinations)           

• panic attacks                                               • feeling people are against you (paranoia)

• feeling very agitated or restless              • feeling confused

• acting aggressive, being angry, or         • other unusual changes in behavior or mood

   violent

• acting on dangerous impulses

So, if they clearly give such warnings, whose responsibility is it to tell the patients?

I believe it’s the Doctor’s.

The psychiatrist (who unfortunately is the first person most people go to believing they know best) is responsible to a large extent. I believe they should at least warn their clients of the risk of this so that they reach out to those close for help when they face this withdrawal stage or even otherwise.

Following are the few drugs you need to be warned about:

 (Citalopram (Celexa)          Escitalopram (Lexapro)                  Fluoxetine (Prozac)              Paroxetine (Paxil, Pexeva)              Sertraline (Zoloft)

I cant do much right now except write so more people wake up to understand how these killer drugs are used or rather abused by those we trust to heal us!

Though there have been many lawsuits against the pharma companies like Pfizer, we need more awareness on this and if anyone interested in finding out more or doing something about it, feel free to contact me.

Meanwhile, I don’t believe a guy like Sushant would intentionally kill himself. No Sir, and i doubt he gave in to the Bollywood pressures as its made out to be. I may be presumptuous but am sure a guy of his caliber and who most inform wasn’t the kind to end his life over professional problems,  it wasn’t his act but it WAS the visceral effects of meds in his brain, though it has not been reported – i am quite sure they will find out he was “being treated for depression” – perhaps then some investigation will be done on this topic and perhaps some journalists would cover this angle to suicides among the youth!

RIP Sushant … kuch to hai tujh se Raabta!


Facebook
Twitter
Google+
3 views0 comments

Comments


bottom of page